MAUDE Adverse Event Report: DEPUY SPINE INC ISOLA SPINE SYSTEM ROD CUTTER (SIDE); INSTRUMENT, CUTTING, ORTHOPEDIC

DEPUY SPINE INC ISOLA SPINE SYSTEM ROD CUTTER (SIDE); INSTRUMENT, CUTTING, ORTHOPEDIC
Model Number 205027
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was completed: upon visual inspection, it is observed that one corner of the cutting edges got slightly broken.Rest of the cutting edges got slightly worn.Thus, the complaint is being confirmed.Dimensional inspection of the received device was not performed due to post manufacturing damage.The relevant drawings were reviewed; no design issues or discrepancies were found during this investigation.The complaint is being confirmed as one corner of the cutting edges got slightly broken.While a definitive root cause could not be identified for the reported problem, it is possible that the device might have encountered unintended forces.The worn condition might have caused due to repeated use and service.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported the cutting blades of the rod cutter were not cutting anymore.There was not patient or procedure impact.Upon visual inspection of the received device, it is observed that one corner of the cutting edges got slightly broken.Rest of the cutting edges got slightly worn.This report is for a rod cutter.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Is rod side cutter (part# 205027, lot# h440083, qty# (b)(4)) was returned and received at us cq.Upon visual inspection at cq, it is observed that one corner of the cutting edges got slightly broken.Rest of the cutting edges got slightly worn.Thus, the complaint is being confirmed.The complaint is being confirmed for is rod side cutter (part# 205027, lot# h440083) as one corner of the cutting edges got slightly broken.While a definitive root cause could not be identified for the reported problem, it is possible that the device might have encountered unintended forces.The worn condition might have caused due to repeated use and service.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: the possible root cause for this issue is not related to manufacturing, therefore a manufacturing record evaluation is not required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ISOLA SPINE SYSTEM ROD CUTTER (SIDE)
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11801529
Report Number1526439-2021-00930
Device Sequence Number4203414
Product Code HTZ
UDI-Device Identifier10705034001258
UDI-Public(01)10705034001258
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number205027
Device Catalogue Number205027
Device Lot NumberH440083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/23/2021
Patient Sequence Number1